I have soma and tramadol.. will this help to subside my opiate withdrawal symptoms?

Question is Closed Report Mark as Favorite

Answers (6)

Anonymous

26 May 2011

Yes, but if you are trying to quit opiates altogether, tramadol is an opoid, so you will still be technically stopping opiate withdrawal with an opoid.

Votes: +2

26 May 2011

Watch out for soma it is very very addicting, i was addicted to it and quick, and the withdrawls were horrible, try suboxone for withdrawl symptoms, stay away from soma.

Votes: +2
Anonymous 26 May 2011

Hi BRR,
Methinks we have a common thumbs downer girl !!
SL

BRRMARS 27 May 2011

i think someone likes soma maybe a little to much.

Anonymous

26 May 2011

Please don't take the Trams. This will put you back at square one in withdrawal. Like BRR said Soma's can be highly addictive, yet if you actually trust yourself they may help with muscle cramping. Just don't take more than one every six hours, Soma affects the heart, not something you want to mess about with!!
If you give us a bit more info, such as what were you addicted to, how much were you taking, and how were you taking it (ingesting, snorting, or shooting up), that would help us to help you get through withdrawal.
Suboxone is a great med, yet not everyone addicted to opiates needs to start on them. Some can do it cold turkey.
Best wishes to you,

Votes: +1
puckiemull 26 May 2011

What is with all these thumbs downn?I've just noticed reading back on some posts!! Strange yea???

Anonymous 26 May 2011

I know puckiemull, someone has a very juvenile vendetta!!! No big deal.
Lara

26 May 2011

Dear eguzman,
this combination is known to subside opiate withdrawals OUT of the medical arena.The mixure is said to work fine by abusers but professionals highly against such methods.Those doctors are worried about two things:1.That may cause hazardous adverse effects.2.They are afraid that this method might replace previous addictions with new ones..So,what's the solution to this problems?Well,bear in my that quiting cold turkey,as you are already know,could and can cause you a seizure which you really don't need.Best solution is to seek medical help because there will be lots of meds as sedatives..etc and cognitive talking.About tramal,there's still controversy whether it's an opioid or not,for it is a unique totally man made chemicals;I take it once in a while for my pain,and no problems..Really good luck for you .ace_rick

Votes: +3
eguzman 27 May 2011

I've done cold turkey before and I'm just extremely terrified to do it again since I already know how painful it is... I know I can do it and maybe I'm just phsyching myself out thinking it will be worse than it really will be... I really just want to stop but not be in so much pain... I don't want anyone to know about it and I dont' have the funds to get help with let's say suboxone... All I have are the two meds prescribed to me I stated and I'm hoping it will help to get me off the opiate... Thanks for the advise =)

ace_rick 27 May 2011

Hi eguzman,

Expand...

28 May 2011

Yes tramadol is considered an opiate, but you should read some info about tramadol. The way it connects to your receptors makes it far less addictive than other narcotics, you dont get the high in other words. Also, it is considered rather a hybrid than anything else. Considering everything out there, the lesser of the two evils. It will help but as everyone else has said, you are trading one for another. If you can use them to get through the major wd's and taper off, use poper support groups, you will be in good shape. Do keep in mind your health, prior history and medical advice from doctors. Tramdol has been associate withe seizures, so as with this and all other medication, talk to a doctor first. There is on one thing that is perfect for everyone. Use your own best judgement you know yourself. Knowlege is key and the power to everything. Will power is a must, being careful not to trade one for another.

Expand...

Votes: +0

1 Jun 2011

i dont know where some of you get your information from, but tramadol is not an opiate. it can actually cause great sickness if taken in combination with opiates. trust me on this. but for your answer, if you have taken heavy opiates for less than 2 weeks you can probably tough it out. for much longer daily use, suboxone or subutext is the best route. methadone and such will only addict you to it. i have heard that the suboxone can too, i always use sparingly and only use half of the dose untill i feel sick again. once you get over the depression and psychological effects, and the spasams, its not as hard as you think.. you have to hang in there... but trust me, do not take tramadol if you have recently taken opiates. it will make you deathly ill.

Votes: +0
Anonymous 1 Jun 2011

Tramadol is considered an opioid.

KaRN 10 Aug 2011

That was backwards. Tramadol IS an opiod. Usually, opiod & opiate is just a way of using plural & singular. But it CAN have bad effects in combo with other opiates. I've heard it can kick the other opiates out of ur neuro-receptors & cause u to be sicker, faster. However, suboxone does this at a much greater level. U have to wait until you are in withdrawal to take these kinds of meds in order for it to help subside WD. I've heard, and experienced, that if ur on heavy opiates (like heroin) for over a year, suboxone will NOT work. Best way is to tough it out. It takes 4-5 days tops before u start feeling much better. And then you're free from it all!

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Opiate Withdrawal - Hello ! My husband stopped tramadol ( 1000mg a day ) cold turkey a month ago.?

... He had the help of a doctor, who gave him detoxidine ( lofexamine hydrochloride ) and seroquel... He still feels the need to take detoxidine till ...

2 answers 16 Nov 2010

Opiate Withdrawal - I have been using opitates for about a yr about a 100 mgs a day?

I have been prescribed clonidine and i have tramadol left from an old script. my question is how well does the clonidine work and does tramadol help ...

3 answers 16 Dec 2010

Any withdrawal symptoms after stopping tramadol ?

I have been on tramadol long term, what can I expect when i quit taking it.

1 answer 12 Apr 2011

Opiate Withdrawal - I have a herniated disc in the lower lumbar region and have been on percocet?

... 5/325 for about 1 year and 1/2 but go through the script now in about a week and buy oxy 30s when dont have the percs. I went CT about 6 months ...

4 answers 12 May 2011

Hi, my friend recently described Tramadol to me as an SSRI?

Has anyone else heard of this?

4 answers 24 Aug 2011